MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534710
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was attempted to be used to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure, performed on (b)(6) 2023.During the procedure, there was no resistance during the release of the stent.The stent did not appear to be attached to the system.The procedure was successfully completed with a new advanix biliary stent.The procedure was completed and there were no reported patient complications.Investigation results revealed that the guide catheter was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150203 captures the reportable investigation results of guide catheter detached/separated.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the guide catheter was detached, and the detached section has evidence of tension forces being applied.The stent was returned attached to the guide catheter.The reported event of the stent being difficult to deploy can be confirmed.Taking all available information into consideration, most likely this was caused by an excess of force applied to the device during the stent deployment attempt.Based on the product analysis, the guide catheter was detached the stent was returned attached to the guide catheter.A microscopic inspection noted that the detached section of the guide catheter has evidence of tension forces applied.Therefore, the most probable cause is adverse event related to the procedure.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17669568
Report Number3005099803-2023-04626
Device Sequence Number7088237
Product Code FGE
UDI-Device Identifier08714729787266
UDI-Public08714729787266
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model NumberM00534710
Device Catalogue Number3471
Device Lot Number0030145232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Initial Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown